MAUDE Adverse Event Report: CORDIS US CORP. SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP. SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003025X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported a balloon leak was reported for the 0.18 saber 3mm x 25cm percutaneous transluminal angioplasty (pta) dilatation catheter.The anomaly was noted while inflating the device with positive pressure; leaking was found during filling.No balloon tear or pinhole was noted.The procedure was completed by changing to a new unknown balloon.There was no reported patient injury.The intended procedure was reported to be arteriosclerosis occlusion of the lower limbs.Vessel calcification was mild; there was no vessel tortuosity with seventy percent (70%) stenosis.The device was not used or a cto greater than three (3 months.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop or removing the protective balloon cover nor difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.Contrast media was used and the contrast to saline ratio was 1:1.A pressure pump was used as inflation device and the same was successfully used with other devices.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82218442 presented no issues during the manufacturing process that could be related to the event reported.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported a balloon leak was reported for the 0.18 saber 3mm x 25cm percutaneous transluminal angioplasty (pta) dilatation catheter.The anomaly was noted while inflating the device with positive pressure; leaking was found during filling.No balloon tear or pinhole was noted.The procedure was completed by changing to a new unknown balloon.There was no reported patient injury.The intended procedure was reported to be arteriosclerosis occlusion of the lower limbs.Vessel calcification was mild; there was no vessel tortuosity with seventy percent (70%) stenosis.The device was not used or a cto greater than three months.The device was stored, handled, and prepped according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device maintained negative pressure during preparation.Contrast media was used and the contrast to saline ratio was 1:1.A pressure pump was used as inflation device and the same was successfully used with other devices.The gauge of the indeflator indicated a loss of pressure when the anomaly was noted.The device was returned for analysis.A non-sterile saber 3mm x 25cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that no damages or anomalies were observed during the unaided eye visual inspection.The balloon was received deflated.Functional testing was performed, one inflator/deflator device was attached to the inflation port, positive pressure was applied with the purpose of reaching the rated burst pressure.A leak was observed in the body of the balloon.Sem analysis was performed to evaluate the surface of the balloon received.During sem analysis scratch marks were observed near the borders of the punctured balloon material.The scratch marks observed may be related to exposure of the external balloon surface to a sharp object.A product history record (phr) review of lot 82218442 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed during functional analysis.However, the exact cause could not be determined.Sem analysis revealed scratch marks on the outer portion of the balloon and a leakage was noted coming from the body of the balloon.It appears the balloon was damaged by the interaction of the balloon material with a sharp object like calcified spicules located on the lesion or a mechanical damage.The vessel was described as stenotic with mild calcification; therefore, based on the analysis provided it is likely vessel characteristics contributed to the events reported.According to the warnings in the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25, costa rica 
7863138372
MDR Report Key17754915
Report Number3007635982-2023-00297
Device Sequence Number7209922
Product Code LIT
UDI-Device Identifier20705032069127
UDI-Public20705032069127
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number48003025X
Device Lot Number82218442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/28/2023
11/10/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date09/28/2023
11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BOCO GUIDEWIRE.; UNK TERUMO SHEATH.
Patient Age64 YR
Patient SexFemale
Patient Weight68 KG